MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SINGLE-SITE; WRISTED NEEDLE DRIVER

INTUITIVE SURGICAL, INC SINGLE-SITE; WRISTED NEEDLE DRIVER
Model Number 478115-03
Medical Device Problem Code Unintended System Motion (1430)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/14/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation was completed to determine the cause of this reported event.Intuitive surgical, inc.(isi) did not receive the wristed needle driver instrument with an alleged issue to perform failure analysis.An rma had been issued requesting to have the isi device returned; however, isi did not receive the rma to confirm/identify the failure mode.Although the complaint was not confirmed by failure analysis since the product was not returned, the information gathered indicates that the device may have contributed to the customer reported issue.
 
Event or Problem Description
It was reported that during a da vinci-assisted myomectomy surgical procedure, the wristed needle driver instrument had an unusual movement.There was no report of fragment(s) falling inside the patient.The procedure was completed with a backup instrument of the same kind.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: this is a recall part.The instrument was inspected prior to use with no abnormality.The customer observed that the movement of the tip was weak persistently.No report that the instrument moved in uncontrolled motion or the opposite direction.The issue occurred while the surgeon¿s head was inside the surgeon console (sc)¿s high resolution stereo viewer and the surgeon was attempting to manipulate instruments from the sc.No shakiness, friction, or external collisions occurred.The movements of the surgeon scaled appropriately to the instrument and the timing of instrument movement was appropriate.No known impact or patient consequence was reported.

Brand Name
SINGLE-SITE
Common Device Name
WRISTED NEEDLE DRIVER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key18196524
Report Number2955842-2023-20565
Device Sequence Number6554060
Product Code NAY
UDI-Device Identifier00886874113752
UDI-Public(01)00886874113752(10)T10230207
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K152448
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number478115-03
Device Catalogue Number478115
Device Lot NumberT10230207 0006
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/30/2023
Initial Report FDA Received Date11/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/07/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
ISIFA2023-06-R
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Patient SexFemale